New medication - Please let me know your experience

Discussion in 'General Parenting' started by Kjs, Nov 13, 2010.

  1. Kjs

    Kjs Guest

    The new medication is geodan actually it is spelled with an o not an a, but last time I put the correct spelling of a drug when difficult child googled the drug it brought up my post.

    Please let me know of your experience - good or bad. Took away the abilify and added this 20mgs at night for a week then 40.
     
  2. Jena

    Jena New Member

    hey

    have no experience just wanted to wish u luck. i hate medication change nites and weeks. watching for side effects, sleep etc. ahh joys of parenthood!
     
  3. susiestar

    susiestar Roll With It

    Wiz took this for several months. It helped with his aggression and seemed to work with his antidepressants to make them more effective. I don't know if it works that way for everyone though. No one said anything about it but that is how it worked for him.

    It is supposed to be weight neutral, meaning it won't pile on the pounds or make him lose weight. Wiz did stop gaining weight as much when he went on it, and he wasn't ravenously hungry all the time.

    Hope this helps.
     
  4. confuzzled

    confuzzled Member

    no personal experience here either but i'm watching this thread closely because i'm very interested in switching difficult child to it.

    i will tell you that one of the kids in our group recently switched to it and doing wonderfully, and she lost a good deal of her abilify weight gain pretty quickly. to me, she even just looks healthier.
    but thats just one kid.
     
  5. crazymama30

    crazymama30 Active Member

    What symptoms are they trying to target and why was he on the abilify? Sorry, I just cannot keep up with all the stuff here and in my own family.
     
  6. Kjs

    Kjs Guest

    difficult child started this Friday and I was out of town for work. I haven't actually seen him since. husband said he is fine. I don't know if it has to build up or how it works. Need to do a little research. I only had a few minutes in the past few days to look up the drug. I was really worried. Thanks for your input. I'll keep you posted on what I observe with him.
     
  7. crazymama30

    crazymama30 Active Member

    geodon does not usually have to build up, sometimes it may take just a day or two to see the full effect, but I believe it is a quick in type of drug. For my husband it was a great drug for awhile, but he developed side effects (please don't let that worry you, he is a weird duck with medications and side effects). I know of many people who geodon has done wonders for. It does seem like your difficult child takes a lot of benzos, klonipin twice a day and xanax prn?? that is a lot for an adult, let a lone a child. Benzos can be very addicting, and also I believe that in some they can worsen depression.
     
  8. Kjs

    Kjs Guest

    difficult child has a lot of anger issues. Very angry. Anxiety was ruling his life (his own words ) it was horrible. Klonipin really helped the anxiety. He has depersonaization, can't concentrate, in a dream....But very, very angry. Depressed. Hasn't been violent recently. He put on ALOT of weight. Don't know if Lamictal could do that of if abiliy did. I read that this drug causes weight gain. grrr. hope not. He isn't small. in a rush. Will update later.
     
  9. crazymama30

    crazymama30 Active Member

    The weight gain was probably the abilify, and geodon could do the same thing. They are atypical antipsychotics, and they are two of the more weight neutral ones at that. Lamictal is a good mood stabilizer and tends to work better for those on the depressive end of things. There are other medications to help with anger, but if he is bipolar then he may need the ap.
     
  10. hexemaus2

    hexemaus2 Old hand

    difficult child 2 was on geodon after trying abilify and several others. The psychiatrist told us he shouldn't have a weight gain issue, but he did. The psychiatrist told us he shouldn't have had problems with his lipids and triglycerides, but he did. In fact, we had to take him off of it because he became borderline diabetic. The sad part was it was one of the few medications that did actually help his aggressive behaviors. :(
     
  11. timer lady

    timer lady Queen of Hearts

    The tweedles were each on geodon with differing results. In the end, it was not the medication for either of them. I cannot remember many of the details ~ wm did not gain any weight on this medication. kt developed an allergic reaction & was pulled off it very quickly.

    It's always best to remember that all of our kids neurochemistry dictates the results/reactions to the very complex medications they need.

    Good luck & keep us updated.
     
  12. Kjs

    Kjs Guest

    Well, psychiatrist said that she really hasn't had many patients that have gained weight on either abilify or geodon. But difficult child put on a lot. I am hoping it is the abilify. But...I read up on the geodon and it looks like it has the same side affects as abilify. I feel so bad. He googles the medication he takes and always finds the worst possible issues. The anxiety medications really helped his anxiety but not the depersonalization. I wish...I really wish there was something that would help with the depersonalization. I know there is not a medication to help that. He has been depressed. Angry. A lot of anger. School is a problem, as always. He spends all his time in his room on the stupid computer. I would just like for him to spend an hour in the same room as me. He goes to his girlfriends for hours then comes home and goes right to his room. sigh. I am gone 3 days/nights a week and aparently he stays in his room, but husband doesn't ask him to come out. Just lets him be. I don't like him in his room. husband knows that. But difficult child says with the anger and depersonalization he can't remember things. He can't remember what happened an hour ago. So school is really difficult. He is so smart. He says he is not smart anymore because he cannot remember anything. Actually with the way he describes how he feels, the out of body/dream feeling I know know how he can make it in school at all. He said he has been very, very angry for a couple weeks. (he went off abilify a couple weeks ago) He wanted to go to psychiatrist and agreed to try anything.

    Will this new medication help with the anger and depression? I am afraid the Lamictal is pooping out. He was on this for several years starting 6 years ago. Then off for two years, now back on. It was wonderful when he first took it 6 years ago. But there wasn't the other issues back then. Just the anger. ODD. Now many things have set in.

    I really would like to know other's experiences. It helps.
     
Loading...